I contracted some food borne disease, can e-coli or salmonella poisoning be causing UTI? Or antibiotics?

While in Vietnam, I contracted some food borne disease. Diarrhea (almost immediately after any attempt at food) chills, night sweats, exhaustion, cramping. This lasted about 4 days until I got to Taipei and got cephalexin. First day, I took four 250mg tablets and started to get some relief. I took 4 again the next day… but abdominal pain became acute in the lower left quadrant. Frequent urination, increased pain as bladder filled. Question: can e-coli or salmonella poisoning ALSO cause a UTI or can the antibiotics? If the latter, should I stop taking them? I won’t be back in the US to see a doc until after Thanksgiving – any advice is appreciated.

Age: 53
Female
Medications: N/a
General Information: Additional symptoms: lower back pain, reduced appetite.

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Hi
Both e-coli and salmonella can cause UTI
, I recommend doing a stool and urine culture to identify the perfect Type of antibiotics you will need, food poisoned with e coli that cause UTI usually contain resistant strain to antibiotics, so a culture it a must
cephalexin Does not cause symptoms of UTI
Good Luck

Dr. Arti Sharma
Member
Dr. Arti Sharma

Yes there is a possibility that Salmonella and Ecoli can cause urinary tract infection.The most common cause of spread of Salmonella infection is haematogenous.There are chances that your infection is not responding to antibiotics you have been taking.I suggest you get a urine culture sensitivity test done to know the sensitivity pattern of the pathogen.Drink lots of water and liquids. Keep me posted!Take care!

Dr.Honey
Member
Dr.Honey

Hi..
If the Infection is not getting any better first of all get a stool and urine culture done to rule out the type of organism involved so that appropriate antibiotics can be advised..

Regards..

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Hi,
In my opinion you should do both urinary and stool cultures as these bacteria can led to UTI and you have to take an antibiotic of high sensitivity.

wpDiscuz